Oklahoma, 2025

Hail and Damaging Winds in Oklahoma, July 8, 2025

July 8, 2025 · NWS OUN · 24 events in 11 counties and zones

Scattered afternoon and evening thunderstorms developed across portions of northern and western Oklahoma on the 8th, on the periphery of a convectively modified surface boundary. Despite modest deep-layer wind fields (contributing to modest wind shear), strong instability and consolidated outflow boundaries led to occasional reports of severe wind gusts and thunderstorm wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered afternoon and evening thunderstorms developed across portions of northern and western Oklahoma on the 8th, on the periphery of a convectively modified surface boundary. Despite modest deep-layer wind fields (contributing to modest wind shear), strong instability and consolidated outflow boundaries led to occasional reports of severe wind gusts and thunderstorm wind damage. Large hail was also reported with briefly organized thunderstorms in Garfield and Kiowa Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 8, 12:21 PM CST, 3 hours 12 minutes earlier. Its key messages:

  • Updated at 120 PM CDT Tue Jul 8 2025
  • Scattered storms this afternoon/evening bring a risk of localized flooding and damaging winds.
  • Hot and humid conditions Thursday and Friday with heat indices near 105 deg F possible in the southeast.
  • Another chance for storms arrives with a front this weekend.
Area forecast discussion, Jul 8, 12:21 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Norman OK
121 PM CDT Tue Jul 8 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 120 PM CDT Tue Jul 8 2025

 - Scattered storms this afternoon/evening bring a risk of
   localized flooding and damaging winds.

 - Hot and humid conditions Thursday and Friday with heat indices
near 105 deg F possible in the southeast.

 - Another chance for storms arrives with a front this weekend.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 120 PM CDT Tue Jul 8 2025

An outflow boundary continues to move south across northern
Oklahoma this morning and the airmass is becoming uncapped. We are
seeing storms beginning to develop along this boundary early this
afternoon and this is expected to become more widespread this
afternoon. Mixed layer instability of 2000-3000 J/kg will be
sufficient for some strong to severe storms, with the strong winds
and hail. Many of the models and the NBM seem to be significantly
under representing the storm potential, so have increased POPs
from NBM for today and this evening. Storm potential will decrease
late this evening.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 120 PM CDT Tue Jul 8 2025

Some lingering storm potential will continue in the day and early
evening Wednesday, mainly in the southeast. Otherwise it looks
like the precipitation potential is at a minimum Wednesday night
into Thursday with more ridging aloft pushing into the Plains.

&&

.LONG TERM...
(Friday through Monday)
Issued at 131 AM CDT Tue Jul 8 2025

Hot and humid conditions are expected to continue into Friday, with
high temperatures in the 90s and heat index values potentially
reaching 105 degrees in the southeastern parts of the forecast area
again.

Forecast models show a cold front approaching the region Friday
night. There remains some uncertainty regarding the exact timing and
strength of this front, as it appears to give us only a glancing
blow. Still, its passage will bring another round of thunderstorm
chances, followed by a brief cooldown in temperatures this weekend
that will be most noticeable across northern Oklahoma.

Day

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Tue Jul 8 2025

Isolated rain/storms developing along an outflow boundary
currently moving into central Oklahoma will continue to dig
southward with 30% probabilities for TSRA across all but our
northernmost terminals (KWWR & KPNC) at least through 23Z.
Although most of our terminals should stay in a VFR Category, any
storms passing over any affected terminals could briefly reduce
to a MVFR category due to reduced visibilities in rain and
potentially a lower ceiling. Patchy radiational fog may develop
across southeast Oklahoma after 10Z which could reduce the
visibilities to an MVFR Category at terminal KDUA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  93  72  95 /  30  10   0   0
Hobart OK         70  98  72 100 /  30   0   0   0
Wichita Falls TX  73  96  74  98 /  20  10  10   0
Gage OK           67  96  70  99 /  20   0   0   0
Ponca City OK     70  93  72  95 /  20  10  10   0
Durant OK         73  92  73  95 /  30  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...26
SHORT TERM...26
LONG TERM....14
AVIATION...68

In the hours before

Special weather statement, Jul 8, 1:00 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Norman OK
200 PM CDT Tue Jul 8 2025

OKZ026-081930-
Lincoln OK-
200 PM CDT Tue Jul 8 2025

...Strong thunderstorms will impact portions of northeastern Lincoln
County through 230 PM CDT...

At 200 PM CDT, Doppler radar was tracking strong thunderstorms near
Agra and near Kendrick. Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chandler, Stroud, Davenport, Tryon, Agra, Kendrick, Avery, and
Parkland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3594 9670 3567 9662 3573 9688 3594 9698
TIME...MOT...LOC 1900Z 314DEG 14KT 3591 9689 3579 9681

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Jul 8, 1:31 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Norman OK
231 PM CDT Tue Jul 8 2025

OKZ020-026-082000-
Payne OK-Lincoln OK-
231 PM CDT Tue Jul 8 2025

...A strong thunderstorm will impact portions of northwestern Lincoln
and south central Payne Counties through 300 PM CDT...

At 230 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perkins. This storm was drifting slowly southeast.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Perkins, Carney, Tryon, and Agra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3596 9714 3602 9703 3594 9680 3579 9704
TIME...MOT...LOC 1930Z 321DEG 3KT 3595 9704

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Jul 8, 2:27 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Norman OK
327 PM CDT Tue Jul 8 2025

OKZ019-025-026-082100-
Oklahoma OK-Logan OK-Lincoln OK-
327 PM CDT Tue Jul 8 2025

...A strong thunderstorm will impact portions of west central
Lincoln, northeastern Oklahoma and southeastern Logan Counties
through 400 PM CDT...

At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Meridian, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Northeastern Edmond, Luther, Wellston, Carney, Arcadia, Meridian, and
Fallis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3591 9728 3582 9701 3559 9706 3571 9747
TIME...MOT...LOC 2027Z 001DEG 10KT 3580 9723

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Ware
Special weather statement, Jul 8, 2:34 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Norman OK
334 PM CDT Tue Jul 8 2025

OKZ031-032-082100-
Hughes OK-Seminole OK-
334 PM CDT Tue Jul 8 2025

...A strong thunderstorm will impact portions of Seminole and
northwestern Hughes Counties through 400 PM CDT...

At 333 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wewoka, moving southwest at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Seminole, Holdenville, Wewoka, Maud, Bowlegs, Sasakwa, Yeager,
Little, Spaulding, and Lima.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3493 9647 3500 9667 3507 9678 3519 9677
      3520 9678 3524 9678 3540 9663 3539 9662
      3521 9630
TIME...MOT...LOC 2033Z 031DEG 22KT 3516 9652

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Ware
Special weather statement, Jul 8, 2:49 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Norman OK
349 PM CDT Tue Jul 8 2025

OKZ009-010-082115-
Woodward OK-Ellis OK-
349 PM CDT Tue Jul 8 2025

...A strong thunderstorm will impact portions of north central Ellis
and southwestern Woodward Counties through 415 PM CDT...

At 349 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Fargo, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gage, Fargo, and Tangier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3649 9980 3656 9957 3630 9943 3623 9975
TIME...MOT...LOC 2049Z 344DEG 8KT 3643 9965

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Ware
Special weather statement, Jul 8, 3:14 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Norman OK
414 PM CDT Tue Jul 8 2025

OKZ025-082145-
Oklahoma OK-
414 PM CDT Tue Jul 8 2025

...A strong thunderstorm will impact portions of southwestern
Oklahoma County through 445 PM CDT...

At 414 PM CDT, Doppler radar was tracking a strong thunderstorm over
northern Oklahoma City, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oklahoma City, Midwest City, Del City, Choctaw, Warr Acres, The
Village, Spencer, Nichols Hills, Nicoma Park, Valley Brook, Tinker
Air Force Base, Forest Park, Lake Aluma, Smith Village, The Capitol,
The Fairgrounds, and Will Rogers Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3538 9760 3557 9763 3562 9741 3538 9726
TIME...MOT...LOC 2114Z 346DEG 10KT 3554 9750

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Ware

The radar

The Norman radar (KTLX), 28 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 6 hail. Local standard time, as filed.

Hail, Oklahoma

When
July 8, 3:33 PM CST
Where
Oklahoma County, 2.18 mi N of Oklahoma City
Measured
1 in hail
Reported by
Public
Coordinates
35.501, -97.504

The report was relayed through mPING.

Thunderstorm Wind, Grant

When
July 8, 6:30 PM CST
Where
Grant County, 1.5 mi SW of Medford
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.792, -97.746

Medford (MEDF) Mesonet observation.

Thunderstorm Wind, Garfield

When
July 8, 6:46 PM CST
Where
Garfield County, Kremlin
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.550, -97.830

An estimated wind gust in the community of Kremlin. The location is approximate.

Hail, Garfield

When
July 8, 6:46 PM CST to 6:53 PM CST
Where
Garfield County, Kremlin
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
36.550, -97.830

Hail size increased from nickel-size to golf ball-size in the community of Kremlin between 1846 and 1853 LST. The location is approximate.

Thunderstorm Wind, Garfield

When
July 8, 6:55 PM CST
Where
Garfield County, 3.15 mi SW of Kremlin
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.521, -97.874

Relayed images show light roof damage to a manufactured home along with a power pole blown down. A handheld anemometer recorded a 61-knot wind gust at this location. The event time is estimated from radar observations.

Hail, Garfield

When
July 8, 7:15 PM CST
Where
Garfield County, 1 mi W of Enid
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.400, -97.898

The location is approximate.

Thunderstorm Wind, Kiowa

When
July 8, 7:34 PM CST
Where
Kiowa County, 0.17 mi WSW of (Hbr)hobart Airport
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
34.989, -99.053

Hobart Regional Airport (KHBR) observation.

Hail, Kiowa

When
July 8, 7:35 PM CST
Where
Kiowa County, 1.65 mi E of Hobart
Measured
0.75 in hail
Reported by
Public
Coordinates
35.030, -99.071

The report was relayed through mPING.

Hail, Kiowa

When
July 8, 7:35 PM CST
Where
Kiowa County, 0.29 mi WSW of Hobart
Measured
1.5 in hail
Reported by
Public
Coordinates
35.028, -99.105

The report was relayed through mPING. The event time is adjusted based on radar observations and additional nearby reports.

Thunderstorm Wind, Kiowa

When
July 8, 7:35 PM CST
Where
Kiowa County, 0.16 mi W of (Hbr)hobart Airport
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
34.990, -99.053

Hobart (HOBA) Mesonet observation.

Thunderstorm Wind, Kiowa

When
July 8, 7:40 PM CST
Where
Kiowa County, 0.16 mi W of (Hbr)hobart Airport
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.990, -99.053

Hobart (HOBA) Mesonet observation.

Hail, Kiowa

When
July 8, 7:44 PM CST
Where
Kiowa County, 2.01 mi S of Hobart
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.001, -99.096

Hailfall along County Road 2180. The location is approximate.

Thunderstorm Wind, Ellis

When
July 8, 8:48 PM CST
Where
Ellis County, 0.67 mi ESE of (Gag)gage Airport
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
36.297, -99.769

Gage Airport (KGAG) observation.

Thunderstorm Wind, Canadian

When
July 8, 8:55 PM CST
Where
Canadian County, 3.61 mi SE of Piedmont
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
35.602, -97.706

Sundance Airport (KHSD) observation.

Thunderstorm Wind, Ellis

When
July 8, 9:00 PM CST
Where
Ellis County, 8.79 mi WSW of Arnett
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
36.072, -99.903

Arnett (ARNE) Mesonet observation.

Thunderstorm Wind, Ellis

When
July 8, 9:05 PM CST
Where
Ellis County, 8.79 mi WSW of Arnett
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.072, -99.903

Arnett (ARNE) Mesonet observation.

Thunderstorm Wind, Oklahoma

When
July 8, 9:05 PM CST
Where
Oklahoma County, 0.79 mi NNE of (Pwa)wiley Post Apt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
35.541, -97.647

Wiley Post Airport (KPWA) observation.

Thunderstorm Wind, Oklahoma

When
July 8, 9:07 PM CST
Where
Oklahoma County, 0.79 mi NNE of (Pwa)wiley Post Apt
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
35.541, -97.647

Wiley Post Airport (KPWA) observation.

Thunderstorm Wind, Tillman

When
July 8, 9:19 PM CST
Where
Tillman County, 0.48 mi WNW of Frederick Arpt
Measured
61 kt (70 mph) measured gust
Reported by
ASOS
Coordinates
34.353, -98.988

Frederick Regional Airport (KFDR) observation.

Thunderstorm Wind, Dewey

When
July 8, 9:35 PM CST
Where
Dewey County, 3.21 mi W of Camargo
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.029, -99.347

Camargo (CAMA) Mesonet observation.

Thunderstorm Wind, Roger Mills

When
July 8, 9:40 PM CST
Where
Roger Mills County, 6.53 mi SW of Roll
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.720, -99.800

A crane was blown over, landing on a nearby parked vehicle. The location is approximate, and the event time is estimated from radar observations.

Thunderstorm Wind, Beckham

When
July 8, 10:17 PM CST
Where
Beckham County, 2.58 mi S of Sayre
Measured
59 kt (68 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
35.263, -99.644

A measured wind gust near the junction of Interstate 40 and U.S. Highway 283.

Thunderstorm Wind, Beckham

When
July 8, 10:19 PM CST
Where
Beckham County, 2.04 mi NE of Elk City
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
35.431, -99.394

Elk City Regional Business Airport (KELK) observation.

Thunderstorm Wind, Washita

When
July 8, 10:48 PM CST
Where
Washita County, 1.18 mi NNW of (Csm)clinton Sherman Airport
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
35.357, -99.204

Clinton-Sherman Airport (KCSM) observation.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280693, 1280694, 1280696, 1280698, 1280720, 1280700, 1280706, 1280704, 1280707, 1280710, 1280712, 1280716, 1281447, 1281448, 1281451, 1281461, 1281467, 1281470, 1281472, 1281473, 1281478, 1280723, 1281474, 1281475.